MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VELYS¿ NAVIGATION STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VELYS¿ NAVIGATION STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451611000
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: investigation summary: log file analysis has been performed by tpm team, from spineclinicalapp using spine log viewer, based on event date and event description matching the reported information.The 3d images of the procedure have been analyzed, using software clinical application test edition.The investigation confirmed both allegations: wrong level was instrumented by misidentifying spine levels, screw misplacement (planned as l3r but actually l2r).Based on log review, the investigation found that the first issue was due to a use error.The device displayed anatomical landmarks and provided adequate information to correctly label the spine.The second tissue is most likely due to skiving because of the screw planning and/or soft tissue pressure.The device displayed "excessive force" warnings during instrumentation but no corrective actions were then taken to modify the pilot hole trajectory.This issue is linked as well to a use error.The device behave as intended and these issues will continued to be monitored through complaint trending as part of post market surveillance.Root cause: for both issues, the root causes were identified as use errors: misidentification despite anatomical landmarks displayed and available information on the gui.Screw placement despite "excessive force" messages displayed by the system without corrective action taken.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history: no manufacturing record evaluation required as no manufacturer or service related issue found.
 
Event or Problem Description
It was reported during a l2-s1 fusion procedure the doctor misidentified the levels on the planning screen and they instrumented l1-l5 instead of l2-s1.They did a confirmation spin and found the error so they removed the screws from l1 to place screws at s1.They also found during the spin that the l2 right screw's distal tip was lateral to the vertebral body but ok on pedicle side.They revised the l2 right screw and then placed the s1 screw.The rep stated that neither he nor the local rep saw anything that looked incorrect when they were in the planning screen that would have indicated the plan was on the incorrect levels.Next day of surgery: on (b)(6) 2026.All information has been disclosed.No further information was provided.

Brand Name
VELYS¿ NAVIGATION STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key25153630
Report Number1526439-2026-00551
Device Sequence Number9351460
Product Code OLO
UDI-Device Identifier10603295050483
UDI-Public(01)10603295050483
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K233228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451611000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown